What is Chemo-Induced Peripheral Neuropathy?
Chemotherapy-induced peripheral neuropathy (CIPN) can be a disabling side effect of cancer treatment. Some chemotherapy treatments can cause peripheral neuropathy, a series of pain symptoms (numbness, balance problems or tingling) in your hands, feet, arms, and legs. Some of the chemotherapy and other drugs used to treat cancer can damage peripheral nerves.
So What is Peripheral Neuropathy?
Peripheral Neuropathy is a progressive disease of the nervous system that causes numbness, tingling, burning and sharp pain in hands, feet, and toes. It can also cause restless leg syndrome, chronic lower back pain, and sciatica. Millions of people are dealing with this debilitating condition that leads to sleepless nights and a total disruption of your quality of life. Unfortunately, it can get worse over time.
The peripheral nerve comes out through the spinal cord and goes to your extremities – hands, legs, feet, and toes. Damage of the small nerves that go to the hands, feet, and toes will cause numbness, tingling, burning, and sharp pain. Many with peripheral neuropathy are diabetic, or are taking statin drugs (treating cholesterol), or are chemotherapy patients. We see many people that are frustrated and not knowing where to turn – they’ve tried drugs and treatments with no relief.
Dr. Matt DiDuro, D.C. has been in the health care field for over 20 years. He graduated from Nazareth College of Rochester, NY. and is a former Director of Life University’s Functional Rehab Center. He has provided customized peripheral neuropathy treatment to patients in his Alpharetta and Atlanta offices.